Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Large cavity in lung filled with fluid, increased due to infection. On medication, quit smoking. Curable with medicines?

Hi Doctor, My Father age:58 is diagnosed with lung problem on 25th of October 2012. Doctors identified a large cavity in his right lung filled with fluid. He had the following symptoms before the start of treatment: Blood in SPUTUM , Loss of weight Cough Fever Now after medication there is no blood in sputum. since he din had proper diet he lost weight but now he is recovering. After 15 days of continuous medication again a chest Xray was taken on 10th november 2012. Doctors said that the cavity is increased due to infection. Kindly advice me about the problem is it curable thorugh medication? following tablets are prescribed for him: T. RCINEX 600mg T.combutal 1000mg T Nuroday H\LIV.52 Nebulizer with dubolin and budecort T. PYzina 1000mg Note: Father used to smoke . But now stopped smoking after this treatment.
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
The cavity in the lung can be an infection as rightly said by the doctor. However infection in cavity can be of bacterial origin as well as tubercular. You need to get sputum studies done for to differentiate it.
However as he is a smoker there is a possibility that it can be a cancer as he has lost weight and had blood in sputum.
I think a Ct scan of the chest with sputum studies or a bronchoscopy can give an answer
Answered: Wed, 18 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor